Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 176, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 31, 2008, 10:05 PM CDT for Little River County, Sevier County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2008, 10:05 PM CDT (03:05 UTC)
- Expired
- Mar 31, 2008, 10:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Little River County, AR, Sevier County, AR
The radar
The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 6:12 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 7:27 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 31, 7:27 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 PM CDT MON MAR 31 2008
.DISCUSSION...
HAVE UPDATED TO EXPAND THE LAKE WIND ADVISORY TO 9 PM
CDT...INCLUDE THE TORNADO WATCH FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS AND SOUTHWEST ARKANSAS UNTIL 1 AM CDT...AND CONTINUE
THE FLASH FLOOD WATCH FOR MUCH OF THE FOUR STATE REGION EXCEPT
FOR THE FAR EAST ZONES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 73 54 68 / 80 40 20 10
MLU 63 73 55 69 / 90 50 20 10
DEQ 58 65 49 62 / 80 20 20 50
TXK 61 67 50 64 / 80 30 20 20
ELD 62 67 49 67 / 90 40 20 20
TYR 62 72 55 70 / 60 20 20 10
GGG 62 74 54 69 / 80 20 20 10
LFK 66 81 60 78 / 60 30 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
AND MILLER.
FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...AND SEVIER.
LA...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CLAIBORNE...DE
SOTO...NATCHITOCHES...RED RIVER...SABINE LA...AND WEBSTER.
OK...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
SMITH...TITUS...UPSHUR...AND WOOD.
LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
SMITH...TITUS...UPSHUR...AND WOOD.
&&
06Hazardous weather outlook, Mar 31, 9:06 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 906 PM CDT MON MAR 31 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 906 PM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS THROUGH THE NIGHT...GENERALLY ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR. A SLIGHT RISK WILL CONTINUE FOR MOST OF THE REMAINDER OF THE FOUR STATE REGION EXCEPT FOR THE FAR SOUTH AND SOUTHEAST PARTS. THE PRIMARY SEVERE WEATHER RISK WILL BE HAIL GREATER THAN NICKEL SIZE IN DIAMETER...LOCALLY HEAVY RAINFALL...AND STRONG AND DAMAGING WINDS IN EXCESS OF 65 MPH. ISOLATED TORNADOES ARE POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER IN STREETS...ROADS...AND LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A RISK OF STRONG TO SEVERE THUNDERSTORMS AGAIN THURSDAY AS ANOTHER STORM SYSTEM MOVES TOWARD THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL CONTINUE TONIGHT. 06
In the hours before
Local storm report, Mar 31, 8:29 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND DMG 8 NNE VALLIANT 34.11N 95.04W
03/31/2008 MCCURTAIN OK FIRE DEPT/RESCUE
TREES AND POWERLINES BLOWN DOWN. DAMAGE IS 2 MILES
SOUTHEAST OF RINGOLD OKLAHOMA ON HWY 3.
&&
03Local storm report, Mar 31, 8:32 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL HOCHATOWN 34.20N 94.67W
03/31/2008 M1.00 INCH MCCURTAIN OK EMERGENCY MNGR
&&
STEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:05 PM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 115 min |
| Mar 31, 10:49 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 56 min |
| Mar 31, 11:30 PM CDT | Tornado Warning | SHV | Bowie | 30 min |
| Mar 31, 11:47 PM CDT | Tornado Warning | SHV | Bowie, Cass | 43 min |
| Apr 1, 9:32 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 6 days |
| Apr 1, 5:03 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 57 min |
| Apr 1, 3:47 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 28 min |
| Mar 31, 8:42 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 63 min |
| Mar 31, 9:00 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 60 min |
| Apr 1, 12:26 AM CDT | Tornado Warning | SHV | Lafayette, Miller | 49 min |
| Apr 1, 1:11 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 49 min |
| Apr 1, 3:39 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 36 min |
| Apr 1, 8:41 AM CDT | River Flood Warning | SHV | Union | 41 days |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.